he took liquid methodone this pass thursday it came with a dropper like you give a baby in the infant tylanol bottle ... i no he took 3 droppers full on thursday ... i dont no how much he took on friday or saturday... but saturday nite he said he felt good ... 15 minutes later he said he was tierd an wanted to go to sleep... he slept all day sunday... he was breathing ... so i didnt think nothing of it ..i thought he was just tierd... but monday morning he was dead when i woke up at 730. i feel so guilty ... but i do not no anything about methodone ... what im asking is how many pills was in those droppers ... i wish someone could tell me ... cause the guilt is eating me alive ... i just thought he was tierd an needed the sleep
Please don't let guilt overwhelm you! Like Jandelles said, it was his decision to take the methadone, not yours. You did nothing wrong!!
Try to let it go my friend, and I am ever so sorry for your loss. I'm sure he will be missed. 'Tis a tragedy indeed, yet not your fault!!!
lgtv, sorry for your loss. I went thru this with a niece, she was doing what they call speed balling, only 24yr. So sad and a waste. Honey, its not your fault, don't feel guilty. Well keep you and your family in my prayers. My sister was also on liquid methadone and had seizures, but lord knows what else she was on. Doc said they were drug induced seizures. She is still with us and hope she is trying to get her life on track. My heart goes out to you and your family. Von-1
Igotv, I'm so very sorry!! What a horrible thing for you to go through!!! That must have been very scary! Methadone is a long acting pain med and the really dangerous part of methadone is that it can depress respirations LONG after the "feelings" of the med are worn off. This can lead very easily to death. This can happen very easily because with other drugs, once the "high" wears off the drug is also leaving the body, this is not the case with Methadone, it continues to have the ability to depress respirations even when the effects of the drug are long gone and when a person keeps taking the methadone for the effects they keep adding to the respiratory depressive effects. Sooner or later they will stop breathing and pass quietly into death. Your cousin should have been warned of this. He should have been told not to take more than recommended. If he was an addict they should never have let him loose with that much medication.
I think this is the Drs fault (along with your cousins) more than it is yours. You were an innocent party because, as you say, you didnt know anything about the effects of the drug. Your cousin may have been warned but he CHOSE to ignore those warnings. Perhaps he did not believe it could happen to him. Who knows? This was a very unfortunate occurance and I'm so sorry that you had to be the one to find him but remember that it wasnt your fault!!! Even if you had tried to wake him up, you may not have been able to do so. Even if you had called for help the end result could have been the same. He just took too much. You should probably seek out some counselling for yourself to help you get through this traumatic occurance and help you with your guilty feelings even though it is not your fault, it is hard not to feel guilty in this kind of case. You will drive yourself crazy with "what if's". You will need to learn to let it go that it wasnt your fault and there was likely nothing that could have been done anyway. Drugs are dangerous and nothing to be played around with.
I am very sorry for you and your loss its very hard to have a loved one leave us expescially like that..but just no lgotv that your cusin is in a better place and knew they were loved because you cared enough t keep i an eye out for them there is so much we can't change that happens in our lives but it is how we deal with them that makes it ok to keep going sounds to me like you dealt with the situation with love and caring hands and I know your cousin knows that. You take care of yourself now and stay strong I'm sorry for your loss but I really believe we don't loose the people we love they stay in our hearts and memories forever good luck and best wishes litlmommag-
Hi lgotv! You have my deepest symp! I am so so sorry to hear about you're cousin it brought tears to my eyes just reading it, i am new to the site and I am having a very bad problem with my pain pill addiction and there have been so many great people on the site that has given me great support and advice, i am trying to get off my pain meds but its going to take great will power and help from great people like that i have met off the site.
I just wanted to say that i am so sorry about you're cousin, my heart and prayers go out to you and you're family!! I had a friend that past away from the same drug 2yrs ago and it happend about the same way as your cuz but you can not blame yourself, even thow i don't know the full details why he was on methodone plz do not carry that guilt around with you, your cousin would not blame you or want you to feel guilty about it, you did'nt force feed it to him and some people just react to methodone different, my friend took his normal dose one day and for some reason that day he fell asleep and never woke up he had taken the same dose for a week but that day for some reason his heart gave out, i checked on him before i left his house and he said he was fine just tired so i thought nothing of it and went home and told him that i would check on him the next morning and when i got to his house and called out his name he did'nt answer me so I went into his room and found him dead, i felt so guilty for the longest time and i felt if i would have stayed with him it would not have happen but when they did an autopsy on him the doctor told me that he did not take anymore then he was prescribed but just for some reason that one dose made his heart stop. I now know it was'nt my fault nor was it yours so please do not blame or carry the guilt around with you, you loved your cousin im very sure and he would not have blamed you at all. God Bless and plz know that hes in a much better place.. YOU ARE NOT TO BLAME!! If you ever need to chat then plz just hit me up anytime day or night.. Mickey from chicago! Methodone in liquid form is much stronger then pills.
- Diskets Information for Consumers
- Diskets Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diskets (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2010 • 1 answer
Posted 22 Dec 2010 • 1 answer
Posted 25 Sep 2011 • 3 answers
Posted 8 Nov 2011 • 2 answers
Posted 15 Feb 2012 • 2 answers